|3TC/AZT to 3TC/TDF to 3TC/AZT again
Apr 12, 2014
Here in the Philippines, some treatment hubs are experiencing shortage in Tenofovir meds.
In effect, those who experienced incompatibility with Zidovudine (AZT) and were switched to Tenofovir (TDF) had to switch back to AZT. What are the implications of going back to your previous regimen? Will it reduce ability of HAART to control HIV replication?
| Response from Dr. Young
Hello thank you for posting from the Philippines.
As long as there has been no issues with virologic failure or drug resistance, there should be no problem switching from one medication to another and back again. Of course be mindful that switching to AZT may cause AZT-related side effects such as headache or nausea.
I hope that's helpful, and let us know how these medication switches turn out. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.